MAUDE Adverse Event Report: ADVANCED STERILIZATION PRODUCTS STERRAD 100NX 2-DR STERILIZER; STERRAD EQUIPMENT

ADVANCED STERILIZATION PRODUCTS STERRAD 100NX 2-DR STERILIZER; STERRAD EQUIPMENT
Model Number 10104-002
Medical Device Problem Code Device Emits Odor (1425)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 01/14/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A field service engineer was dispatched to the customer site.The vacuum pump oil, catalytic converter, adapter converter and oil mist filter were replaced to resolve the odor/smells issue.Unit meets specifications and was returned to service.Asp complaint ref #: (b)(4).
 
Event or Problem Description
A customer reported an event of a "burning smell" (odor) emitting from the sterrad® 100nx sterilizer while running a cycle.There was no report of any injuries or human reactions.An asp field service engineer was dispatched to assess the unit onsite.This event is being reported as a malfunction report subsequent to a serious injury.
 
Additional Manufacturer Narrative
H3: asp investigation summary: the investigation included a review of the device history record (dhr), trending analysis of the odor/smells issue and system risk analysis (sra).¿the dhr was reviewed and no issues relating the failure mode were noted.The involved unit met manufacturer specifications at the time of release.¿trending analysis of the odor/smells issue for the sterrad® 100nx unit was reviewed for the prior six months from open date and no significant trend was observed.¿the sra shows the risk for exposure to toxic or corrosive material to be "low.".The adapter converter, catalytic converter, oil mist filter, and vacuum pump oil were not returned for further evaluation.The assignable cause of the odor/smell is likely due to the adapter converter, catalytic converter, oil mist filter, and vacuum pump oil.The fse replaced the parts and confirmed the sterrad® 100nx was restored to proper function after service.The issue was resolved at the customer facility.Asp will continue to track and trend this issue.Asp complaint ref #: (b)(4).

Brand Name
STERRAD 100NX 2-DR STERILIZER
Common Device Name
STERRAD EQUIPMENT
Manufacturer (Section D)
ADVANCED STERILIZATION PRODUCTS
33 technology drive
irvine CA 92618
MDR Report Key11629638
Report Number2084725-2021-00016
Device Sequence Number3095806
Product Code MLR
UDI-Device Identifier10705037014507
UDI-Public10705037014507
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K071385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number10104-002
Device Catalogue Number10104-002
Device Lot NumberN/A
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 03/16/2021
Supplement Date Received by Manufacturer04/09/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-1026-1027-2013
Patient Sequence Number1